MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-040-120-P6
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the cross over procedure was performed to treat an 100% stenosed, mildly tortuous, and heavily calcified de novo lesion in the left superficial femoral artery.Although pre-dilatation was performed twice with a non-abbott balloon catheter at 8-10 atmospheres for 170 seconds, the indentation could not be completely removed due to the heavy calcification.An attempt to deploy a 5.0x40mm supera self-expanding stent system (sess) was made; however, elongation occurred and the stent was about to deploy in the guiding catheter.Additionally, difficulty visualizing the stent during deployment was noted.The sess was removed from the patient under fluoroscopy.Once outside the anatomy, the sess was inspected and it was noted that the tip of the stent was constricted and had not expanded clearly.The procedure was successfully completed with a non-abbott 6.0x40mm stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stretched stent was not confirmed.The deployment issue was not tested based on the returned device condition.The reported visibility problem was not tested based on the returned condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a cause for the reported stent elongation, visibility issues and deployment difficulties.It may be possible that the vessel diameter that was 100% stenosed, mildly tortuous, and heavily calcified caused the stent to elongate during deployment thus being difficult to see and partially deployed; however, this could not be confirmed.It was noted that the inner member was stretched, bent and twisted likely due to procedural circumstances when the self-expanding stent system was removed from the anatomy and reported the tip constriction.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11916372
Report Number2024168-2021-04552
Device Sequence Number4199727
Product Code NIP
UDI-Device Identifier08717648211737
UDI-Public08717648211737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberS-50-040-120-P6
Device Catalogue NumberS-50-040-120-P6
Device Lot Number9101861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: DESTINATION; SHEATH: 6FR, 90CM